On the oscillatory behavior of solutions of second order nonlinear differential equations. (English) Zbl 0627.34034

The authors study the behavior of solutions to \[ (a(t)\psi (t)x')'+q(t)f(t)=r(t) \] where a,\(\psi\),q,f,r are continuous functions, \(a\cdot \psi >0\) for \(x\neq 0\), \(x\cdot f(x)>0\) for \(x\neq 0\), and r is of bounded variation. The authors pay special attention to the case that q(t) changes the sign and give three sets of sufficient conditions for any solution to be either oscillatory or to satisfy \(\liminf | x(t)| =0\) for \(t\to \infty\). The relevant literature and some examples are listed.
Reviewer: E.Brommundt


34C10 Oscillation theory, zeros, disconjugacy and comparison theory for ordinary differential equations
34C15 Nonlinear oscillations and coupled oscillators for ordinary differential equations
Full Text: EuDML


[1] L. Chen: Some remarks on oscillation of second order differential equations. Atti Accad. Naz. Lincei Rend. Cl. Sci. Fis. Mat. Natur. (8) 67 (1979), 45-52. · Zbl 0473.34013
[2] L. Chen, C. Yeh: Oscillation theorems for second order nonlinear differential equations with an ”integrally small” coefficient. J. Math. Anal. Appl. 78 (1980), 49-57. · Zbl 0445.34007
[3] Y. I. Domshlak: Oscillation of solutions of second-order differential equations. Differential’nye Uravnenija 7 (1971), 205-214
[4] S. R. Grace, B. S. Lalli: Oscillation theorems for certain second order perturbed nonlinear differential equations. J. Math. Anal. Appl. 77 (1980), 205-214. · Zbl 0443.34031
[5] J. R. Graef, P. W. Spikes: Asymptotic behavior of the nonoscillatory solutions of differential equations with integrable coefficients. Publ. Math. Debrecen, to appear. · Zbl 0637.34046
[6] M. K. Grammatikopoulos: Oscillation theorems for second order ordinary differential inequalities and equations with alternating coefficients. An. Stiint. Univ. ”Al. I. Cuza” lasi Sect. la Mat. 26 (1980), 67-76. · Zbl 0442.34031
[7] V. L. Jannelli: Sull’esistenza ed il comportamento asintotico di una classe di soluzioni monotone dell’equazione \((p(x)f(u)u')' =- q(x) g(y)\). Boll. Un. Mat. Ital. C (6) 2 (1983), 307-316.
[8] I. V. Kamenev: Oscillation of solutions of a second-order differential equation with an ”integrally small” coefficient. Differential’nye Uravnenija 13 (1977), 2141 - 2148 · Zbl 0411.34043
[9] M. R. Kulenovic, M. K. Grammatikopoulos: On the asymptotic behavior of second order differential inequalities with alternating coefficients. Math. Nachr. 98 (1980), 317-327. · Zbl 0471.34025
[10] T. Kura: Oscillation theorems for a second order sublinear ordinary differential equation. Proc. Amer. Math. Soc. 84 (1982), 535-538. · Zbl 0488.34022
[11] T. Kusano H. Onose, H. Tobe: On the oscillation of second order nonlinear ordinary differential equations. Hiroshima Math. J. 4 (1974), 491 - 499. · Zbl 0326.34044
[12] M. K. Kwong, J. S. W. Wong: An application of integral inequality to second order nonlinear oscillation. J. Differential Equations 46 (1982), 63 - 77. · Zbl 0503.34021
[13] M. K. Kwong, J. S. W. Wong: Linearization of second-order nonlinear oscillation theorems. Trans. Amer. Math. Soc. 279 (1983), 705-722. · Zbl 0544.34024
[14] W. E. Mahfoud, S. M. Rankin: Some properties of solutions of \((r(t) \psi(x) x')' + a(t) f(x) = 0\). SIAM J. Math. Anal. 10 (1979), 49-54. · Zbl 0397.34004
[15] Ch. G. Philos: Oscillation of sublinear differential equations of second order. Nonlinear Anal. 7 (1983), 1071-1080. · Zbl 0525.34028
[16] Ch. G. Philos: A second order superlinear oscillation criterion. Canad. Math. Bull. 27 (1984), 102-112. · Zbl 0494.34023
[17] V. A. Staikos, Y. G. Sficas: Oscillations for forced second order nonlinear differential equations. Atti Accad. Naz. Lincei Rend. Cl. Sci. Fis. Mat. Natur. (8) 60 (1973), 25-30.
[18] W. Walter: Differential and Integral Inequalities. Springer-Verlag, Berlin/New York, 1970. · Zbl 0252.35005
[19] C. C. Yeh: An oscillation criterion for second order nonlinear differential equations with functional arguments. J. Math. Anal. Appl. 76 (1980), 72-76. · Zbl 0465.34043
[20] C. C. Yeh: Oscillation theorems for nonlinear second order differential equations with damped term. Proc. Amer. Math. Soc. 84 (1982), 397-402. · Zbl 0498.34023
[21] C. C. Yeh: Comparison theorems for second order nonlinear differential equations. to appear. · Zbl 0736.34021
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.